How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Shah Your Own Question
Dr. Shah
Dr. Shah, Doctor
Category: Medical
Satisfied Customers: 3898
Experience:  Years of experience in patients' management.
Type Your Medical Question Here...
Dr. Shah is online now
A new question is answered every 9 seconds

I am 85,suffering from Dizziness and balance problems (female) My

This answer was rated:

I am 85,suffering from Dizziness and balance problems (female)

My brother died age 87,Cerebrovascular disease with movement expressed on death certificate.

Could this be my problem?
Welcome to JustAnswer!
Thanks for your question. Please provide me the following information so that I can address your concern appropriately.

How long are you having these symptoms and how often you get it? Do you have any muscular weakness or numbness? Are you taking any medications? Any diagnosed health problems?
Customer: replied 4 years ago.

about four years, recently it is everyday,I am unable go out as I am so unsteady. Have had several falls. I live alone January I had a knee replacement and its been downhill all the way.

A feeling of numbness in my feet.always cold feet and hands.

Yes Thyroxine .Venlaflaxine.B.p.Tab. low dose.


No known health problems.

Thank you for the information. Based on your description, you don't seem to have any other associated symptoms. A feeling of dizziness or loss of balance could be due to wide number of causes such as inner ear problems, benign paroxysmal positional vertigo, sensory disorders, joint and muscle related issues, neurogenic problems, or medication side effects etc. Since your problem is ongoing, I do not suspect it as related to infection as it won't last for 4 years. Sometimes off balance can be related to medication side effects as well. So there are many potential causes, but hardly any clue to pin point a specific cause. Considering all your symptoms and your age, I think it is very important to pin point the exact cause so that it can be treated effectively. I am not sure if you ever had any specialist visit, but this is the time to get it evaluated by a specialist.You should start from an ENT doctor followed by a neurologist because at your age most commonly causes are related to ENT or neurology. You can read more about dizziness from this link. Click on different icons to view details:


Since you acknowledge the fact your symptoms are getting worse, there is no point in waiting,,, please consider proper evaluation and investigation. A cold feeling at your age could be related to low body fat, thyroid or vascular problems. I also see that you are on several medications that might be related to dizziness, if you recently started any new meds, then that can be related. Overall, I see a strong need for specialist visit to rule out the possibility of balance disorders, medication side effects, or other neurogenic problem.


Please let me know if you have any specific question for me.

Dr. Shah and 2 other Medical Specialists are ready to help you

Related Medical Questions